MAUDE Adverse Event Report: BOLDER SURGICAL COOLSEAL¿ TRINITY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOLDER SURGICAL COOLSEAL¿ TRINITY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CSL-TR105-30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/18/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
H6: appropriate term/code not available: suggested code : electrosurgical cutter and coagulator.Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during a coolseal trinity procedure on (b)(6) 2024, a coolseal trinity 30cm and coolseal generator were used during a thoracoscopic procedure on a child (6 years old, female), dissecting and sealing vessels.During the procedure it was identified that the patient was bleeding from a previously dissected and sealed branch of the pulmonary artery, and there were concerns of a potential seal failure.The patient suffered significant bleeding which could not be stopped, resulting in patient death.On a follow up email it was determined that the bleeding started 3 hours after the surgery began, major bleeding was encountered from a corner of a previously sealed and divided basal arterial branch.The procedure was a video assisted thoracoscopic lobectomy surgery.No pre-existent conditions were reported.Multiple steps were taken after the bleeding was observed to treat it, compression, tranexamic acid and blood transfusion.No other information was received.

Brand Name
COOLSEAL¿ TRINITY
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOLDER SURGICAL
331 south 104 street
louisville CO 80027
Manufacturer (Section G)
BOLDER SURGICAL
331 south 104 street
louisville CO 80027
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
CR   20102
MDR Report Key21886742
Report Number3010377594-2025-00005
Device Sequence Number15550459
Product Code GEI
UDI-Device Identifier00850346007030
UDI-Public00850346007030
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K211579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCSL-TR105-30
Device Catalogue NumberCSL-TR105-30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Hospitalization;
Patient SexUnknown